MAUDE Adverse Event Report: CONMED CORPORATION GRAFTMAX BUTTON ALB (ADJUSTABLE LOOP BUTTON); GRAFT BUTTON

CONMED CORPORATION GRAFTMAX BUTTON ALB (ADJUSTABLE LOOP BUTTON); GRAFT BUTTON
Catalog Number KS-ALB
Medical Device Problem Codes Osseointegration Problem (3003); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint was confirmed.Examination of returned used product, item ks-alb confirms the reported problem and found body, loop button detached from both sutures.At this time evaluation cannot definitively confirm that the sutures were placed incorrectly to the loop button.However, inspection performed could not find any discrepancies with critical dimension of the loop button.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been no other similar reports for this device family and failure mode.During the same time frame 32,482 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be.00003.Per the instructions for use, the user is advised the following; failure to measure the diameter of the graft properly may result in suture breakage due to excessive force required to advance the graft.Applying tension to the graft loaded in the button while advancing may cause the device to flip prematurely.Preoperative and operating room procedures, including knowledge of surgical techniques and proper selection and placement of the implant, are important considerations in the successful utilization of this fixation device.It is recommended that interference screws and related insertion instrumentation be available in the event of complications during implantation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported the ks-alb, graftmax button failed during an acl repair on (b)(6) 2019.After the patient took her first steps, there was a "snap" and she lost her balance.The patient remained in the hospital until her revision acl repair on (b)(6) 2019.It was determined that the locking mechanism slipped open.The revision surgery was completed successfully using another of the same graftmax buttons.This report is being raised based on patient injury and revision surgery.

Brand Name
GRAFTMAX BUTTON ALB (ADJUSTABLE LOOP BUTTON)
Common Device Name
GRAFT BUTTON
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key8434500
Report Number1017294-2019-00028
Device Sequence Number1663876
Product Code MBI
UDI-Device Identifier20845854042226
UDI-Public(01)20845854042226(17)230501(30)1(10)927446
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K070780
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Catalogue NumberKS-ALB
Device Lot Number927446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2019
Initial Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient Weight60